Alert archive / Kansas / Areal Flood Warnings in 2015
Areal Flood Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jul 30, 2015, 9:45 AM CDT for Cowley County, Sedgwick County, Sumner County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2015, 9:45 AM CDT (14:45 UTC)
- Expired
- Jul 30, 2015, 3:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jul 30, 6:20 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 30, 6:20 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 620 AM CDT THU JUL 30 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 317 AM CDT THU JUL 30 2015 TODAY-TONIGHT: SHOWERS HAVE FINALLY DEVELOPED AND WILL LIKELY CONTINUE TO INCREASE ACROSS MAINLY WESTERN HALF OF FORECAST AREA...BEFORE WANING MID MORNING. INITIALLY WAS THINKING THIS AFTERNOON/EVENING TO BE DRY...BUT WITH LITTLE CHANGE IN AIRMASS...AND LITTLE CINH ACROSS SOUTHWEST SECTIONS WITH DECENT CAPE...SUSPECT MORE WIDELY SCATTERED STORMS WILL DEVELOP THIS AFTERNOON AND PERIST UNTIL SUNSET. TEMPERATURES TODAY A TOUGH CALL WITH A LOT DEPENDING ON AMOUNT OF BREAKS IN CLOUDS AT MID TO EARLY AFTERNOON. WITH NO CLEAR CUT SIGNALS FOR ADDITIONAL CONVECTION TOWARDS DAYBREAK FRI...WILL KEEP FORECAST DRY ALTHOUGH CONFIDENCE IN THIS IS NOT VERY HIGH. FRI-SAT: DRY CONDITIONS TENTATIVELY EXPECTED...ALTHOUGH GIVEN AIRMASS...WOULD NOT WANT TO ENTIRELY RULE OUT POSSIBILITY OF DIURNALLY DRIVEN CONVECTION. SOME HINTS THAT RIPPLE IN NORTHWEST FLOW COULD BRING GRAZING CHANCE OF PRECIPITATION ALONG NORTHEASTERN BORDER...BUT CHANCES ARE MUCH MORE FAVORABLE FURTHER NORTHEAST. SHOULD CONTINUE TO SEE INCREASE IN TEMPERATURES EACH DAY. -HOWERTON .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 317 AM CDT THU JUL 30 2015 MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH TIMING/LOCATION OF CRITICAL SMALLER SCALE FEATURES WHICH WOULD SIGNIFICANTLY IMPACT FORECAST. LATEST ECMWF IS MUCH STRONGER WITH WAVE AND RESULTANT CONVECTION ON TUES...WHICH AT FACE VALUE BRINGS EXTENSIVE PRECIPITATION TO CENTRAL KS AND KEEPS HIGHS IN THE 70S. GFS MAINTAINS A NORTHWEST-SOUTHEAST THERMAL BOUNDARY ALONG THE ICT- TOP BORDER...BUT WITH A MUCH WEAKER WAVE...KEEPS FORECAST AREA DRY AND STORMS FURTHER EAST. GFS MODEL TEMPERATURES WOULD YIELD HIGHS IN UPPER 90S...WITH ITS THICKNESSES SUPPORTING TEMPERATURES AROUND 100 FOR MUCH OF THE AREA. CONVECTION IN THE NORTHWEST FLOW IS CERTAINTLY PLAUSIBLE...BUT ODDS SEEM TO FAVOR THE WARMER/DRIER SOLUTION AT THIS POINT UNTIL TIMING/LOCATION/CONFIDENCE COULD BE BE HIGHER. -HOWERTON && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 617 AM CDT THU JUL 30 2015 NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY SOUTHEAST ACROSS SOUTHERN KANSAS THIS MORNING...THUS AFFECTING THE TAF SITES OF HUT AND ICT. VISIBILITIES COULD BE REDUCED TO AROUND 2 MILES AT TIMES EARLY THIS MORNING DUE TOO THE HEAVY DOWNPOURS. THE ACTIVITY SHOULD GRADUALLY DECREASE WITH LOW CLOUDS SCATTERING OUT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 69 92 69 / 50 20 10 10 HUTCHINSON 89 68 93 67 / 50 20 10 10 NEWTON 87 68 92 67 / 50 20 10 10 ELDORADO 88 67 92 67 / 30 20 10 10 WINFIELD-KWLD 89 70 91 68 / 30 20 10 10 RUSSELL 90 67 94 65 / 20 20 10 10 GREAT BEND 88 67 93 65 / 20 20 10 10 SALINA 90 68 95 66 / 20 10 10 10 MCPHERSON 88 67 94 67 / 50 20 10 10 COFFEYVILLE 89 68 91 68 / 20 10 10 10 CHANUTE 87 66 92 68 / 20 10 10 10 IOLA 87 66 91 68 / 20 10 10 10 PARSONS-KPPF 88 67 91 68 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 30, 4:50 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 450 AM CDT THU JUL 30 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 450 AM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PERSIST INTO MID MORNING...MAINLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. HOWEVER DUE TO THE SLOW MOVEMENT...VERY ISOLATED RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON THROUGH SUNSET. A COUPLE OF THESE COULD BE STRONG...MAINLY SOUTHWEST OF A LINE FROM RUSSELL TO HUTCHINSON TO WICHITA TO SEDAN. THE PRIMARY THREAT WOULD BE 50 MPH WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF STRONG THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Special weather statement, Jul 30, 7:05 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 705 AM CDT THU JUL 30 2015 KSZ069-093-301300- BUTLER KS-COWLEY KS- 705 AM CDT THU JUL 30 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 AM CDT * AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL NEAR ANDOVER... MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH AND VERY HEAVY DOWNPOURS REDUCING VISIBILITIES TO AROUND ONE MILE WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA... BENTON...UDALL...WHITEWATER...LEON...BURDEN...POTWIN...ATLANTA... LATHAM...ROCK...CAMBRIDGE...EL DORADO STATE PARK...WINFIELD CITY LAKE...SANTA FE LAKE AND AUGUSTA MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3728 9715 3797 9715 3798 9665 3727 9663 TIME...MOT...LOC 1202Z 270DEG 28KT 3766 9719 JAKUB
Special weather statement, Jul 30, 7:17 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 717 AM CDT THU JUL 30 2015 KSZ083-301300- SEDGWICK KS- 717 AM CDT THU JUL 30 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 AM CDT * AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OVER DOWNTOWN WICHITA...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH AND VERY HEAVY DOWNPOURS REDUCING VISIBILITIES TO AROUND ONE MILE WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...ROSE HILL...MAIZE...CLEARWATER... SEDGWICK...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...WEST WICHITA... MCCONNELL AIR FORCE BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND NORTHEAST WICHITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3791 9749 3791 9715 3748 9715 3748 9750 TIME...MOT...LOC 1214Z 270DEG 27KT 3765 9719 JAKUB
Special weather statement, Jul 30, 8:18 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 818 AM CDT THU JUL 30 2015 KSZ069-083-092-093-301415- SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS- 818 AM CDT THU JUL 30 2015 * UNTIL 915 AM CDT * AT 815 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR UDALL...MOVING SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...WINFIELD...HAYSVILLE...WELLINGTON...MULVANE... ROSE HILL...CLEARWATER...DOUGLASS...BELLE PLAINE...CONWAY SPRINGS...OXFORD...UDALL...VIOLA...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...ROCK...MAYFIELD...LAKE AFTON AND RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3762 9764 3761 9701 3726 9691 3726 9766 TIME...MOT...LOC 1315Z 342DEG 27KT 3734 9711 KETCHAM
Local storm report, Jul 30, 8:42 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 AM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SE HAYSVILLE 37.54N 97.31W
07/30/2015 M1.70 INCH SEDGWICK KS CO-OP OBSERVER
IN THE LAST 24 HOURS
0700 AM HEAVY RAIN 5 N CHENEY 37.70N 97.78W
07/30/2015 M1.90 INCH SEDGWICK KS CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 N PRETTY PRAIRIE 37.79N 98.02W
07/30/2015 M1.54 INCH RENO KS CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN MOUNT HOPE 37.87N 97.66W
07/30/2015 M1.86 INCH SEDGWICK KS CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN WILLOWDALE 37.52N 98.30W
07/30/2015 M2.31 INCH KINGMAN KS TRAINED SPOTTER
IN THE LAST 24 HOURS
0800 AM HEAVY RAIN KINGMAN 37.65N 98.11W
07/30/2015 M4.52 INCH KINGMAN KS TRAINED SPOTTER
IN THE LAST 24 HOURS
&&
VJPLocal storm report, Jul 30, 9:13 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 AM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 4 NNW CLEARWATER 37.56N 97.53W
07/30/2015 M2.50 INCH SEDGWICK KS NWS EMPLOYEE
NWS EMPLOYEE MEASURES 2.5 INCHES WITH AN AUTOMATED GAUGE
AT HIS HOME SINCE MIDNIGHT. THERE COULD BE A HIGHER TOTAL
WHEN MEASURED MANUALLY.
&&
VJPSpecial weather statement, Jul 30, 9:16 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 AM CDT THU JUL 30 2015
KSZ092-093-301515-
SUMNER KS-COWLEY KS-
916 AM CDT THU JUL 30 2015
* UNTIL 1015 AM CDT
* AT 914 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ARKANSAS CITY...MOVING EAST AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...
OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...HUNNEWELL...
RIVERDALE...PERTH...WINFIELD CITY LAKE...WELLINGTON AIRPORT AND
STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9751 3748 9753 3748 9737 3747 9680
3700 9683
TIME...MOT...LOC 1414Z 280DEG 54KT 3707 9700
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:25 AM CDT | Special Weather Statement | ICT | Sedgwick | 50 min |
| Jul 30, 7:05 AM CDT | Special Weather Statement | ICT | Butler | 55 min |
| Jul 30, 7:17 AM CDT | Special Weather Statement | ICT | Sedgwick | 43 min |
| Jul 30, 8:18 AM CDT | Special Weather Statement | ICT | Sumner | 57 min |
| Jul 30, 9:16 AM CDT | Special Weather Statement | ICT | Cowley, Sumner | 59 min |
Nearby
Areal Flood Warnings in Kansas, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.